Alabama, 2020

Damaging Winds in Alabama, May 3, 2020

May 3, 2020 · NWS HUN · 60 events in 4 counties and zones

A long-lived complex of thunderstorms which originated over Kansas during the early morning hours, moved through southern Missouri, northern Arkansas and eventually into Tennessee and far north Alabama during the late afternoon and early evening hours. The thunderstorms produced a gust front that pushed south and southeast away from the rain area into far north Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
60

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A long-lived complex of thunderstorms which originated over Kansas during the early morning hours, moved through southern Missouri, northern Arkansas and eventually into Tennessee and far north Alabama during the late afternoon and early evening hours. The thunderstorms produced a gust front that pushed south and southeast away from the rain area into far north Alabama. Winds gusted at 40 to 60 mph at many locations, and in few spots, exceeded 60 mph. The winds knocked down trees, power lines, and produced other mostly minor structural damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 3, 1:21 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, May 3, 1:21 PM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
221 PM CDT Sun May 3 2020

.NEAR TERM...(Now through Tonight)
Issued at 215 PM CDT Sun May 3 2020

Currently, warm but quiet and benign conditions are in place as the
surface ridge axis remains across the FL Panhandle and extends
through south TX. With partly to mostly clear skies in the forecast
through the evening, temps currently in the upper 70s to low 80s
should have no issue pushing into the mid/upper 80s as highs over the
next hour or so.

For tonight, we continue to monitor the progression of a complex of
storms over the Mid MS Valley.  Current radar trends has this system
generally moving to the ESE. The eastern extent of this complex will
continue to tap into a favorable environment this afternoon north of
the forecast area, but development on the southern flank will have a
more difficult time getting going as it moves into a more capped
environment from generally Central AR through our forecast area. In
addition to only weak forcing along a cold front and a loss of
heating, not expecting much activity tonight over the TN Valley
other than an increase in rain chances after sunset with potentially
a few storms. Forecast through tonight remains on track with the
only significant change was to nudge up PoPs slightly.

.SHORT TERM...(Monday through Tuesday Night)
Issued at 215 PM CDT Sun May 3 2020

Any lingering precip from the previous night should be waning before
sunrise as a weak cold front shifts south. Guidance looks to push
the front south of I 565 but north of I 20 before stalling out. With
the CWA adjacent to this boundary, models continue to show a
destabilization trend heading into the late afternoon/evening hours
tomorrow. The big question remains whether or not we can get any
storms going tomorrow.  Minimal upper level support will be
available so any activity will have tap into some low level
convergence areas, which could be enhanced with the surface
boundary.  So if some storms do get going late afternoon and into
the evening, we could see some strong wind gusts and hail.

Convective activity will wane as we move into the early morning
hours of Tuesdays and temps drop into the mid 60s. After sunrise,
another cold front will be quickly approaching the area from the
west. Expect a similar story compared to Monday where the atmosphere
will have plenty of instability to tap into (if able to overcome the
cap) but limited forcing and marginal upper level support. Most
forcing as it appears now will come from the front itself as it
pushes in by late Tuesday afternoon. Main impacts from any strong
storms would be gusty winds and hail.

The front quickly moves south after sunset on Tuesday with a slow
decrease in cloud cover through the night. Temps overnight will drop
into the low/mid 50s.

.LONG TERM...(Wednesday through Saturday)
Issued at 215 PM CDT Sun May 3 2020

A cooler and drier pattern will be in the forecast Wed through Thurs
in the wake of the previous day's cold front. Benign conditions and
comfortable afternoon temps in the low 70s can be expected. We'll
see the pattern start to shift by Friday as the next frontal system
is progged to move from the Central Plains through the Ohio Valley
by Friday. The attendant cold front will start to move into the SE
US Friday morning. With a surge of moisture from the southwest ahead
of the front, rain chances will increase by the late morning on
Friday and linger until the front passes well south early Sat
morning. Thunderstorm parameters with this system do not look
conducive for any development, so will maintain shower wording in the
forecast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1211 PM CDT Sun May 3 2020

VFR and a mostly clear sky will continue this afternoon with high
pressure in control. Clouds will steadily increase and ceilings will
lower after 00z as a cold front begins to approach the region from
the north. Have added a PROB30 for MVFR conditions from widely
scattered TSRA that could impact either site in a 06-12z window.
However, think most of this activity will weaken as it moves into
North Alabama. Expect low stratus early Monday morning, with MVFR
conditions through the end of the period.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...Barron
SHORT TERM...Barron
LONG TERM...Barron
AVIATION...AMP.24

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, May 3, 3:00 PM CST, 33 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
400 PM CDT Sun May 3 2020

ALZ001>010-016-TNZ076-096-097-041100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
400 PM CDT Sun May 3 2020

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

A fast moving line of strong to severe thunderstorms will move east-
southeast through southern middle Tennessee and far north Alabama
early this evening. Damaging winds are likely with this line of
thunderstorms, along with possible hail and frequent lightning. A
Severe Thunderstorm Watch is in effect for these locations until 8 PM
CDT.

A few additional thunderstorms are possible later tonight along a
cold front dropping south through the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Additional isolated to scattered thunderstorms will be possible on
Monday afternoon and evening near a stalled front over the region. A
few storms could be strong to marginally severe. The strongest
storms could produce wind gusts up to 60 mph and large hail.

Additional isolated to scattered thunderstorms are possible on
Tuesday and Tuesday night, as another weak front moves into the
region.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
ongoing.

The radar

The Columbus AFB radar (KGWX), 116 km away, was scanning. The volume nearest the first event began at 21:34 UTC.

Open the radar archive at this moment

Event by event

60 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
May 3, 3:33 PM CST
Where
Lauderdale County, 0.35 mi ESE of Waterloo
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.918, -88.064

A tree was knocked down into the road at 805 CR 40 in Waterloo.

Thunderstorm Wind, Lauderdale

When
May 3, 3:45 PM CST
Where
Lauderdale County, 3.67 mi WSW of Green Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.950, -87.560

Trees were knocked down at CR 34 and CR 73.

Thunderstorm Wind, Lauderdale

When
May 3, 3:48 PM CST
Where
Lauderdale County, 0.72 mi WNW of Green Hill
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.973, -87.512

A tree was knocked down at 241 CR 343 in Green Hill.

Thunderstorm Wind, Lauderdale

When
May 3, 3:50 PM CST
Where
Lauderdale County, 2.85 mi SW of Green Hill
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.937, -87.531

A tree was knocked down blocking the road at CR 34 near CR 73.

Thunderstorm Wind, Lauderdale

When
May 3, 3:50 PM CST
Where
Lauderdale County, 0.43 mi WSW of Arkdell
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.968, -87.427

A tree was knocked down in the road at 378 CR 159 in Lexington.

Thunderstorm Wind, Lauderdale

When
May 3, 3:52 PM CST
Where
Lauderdale County, 0.56 mi ENE of Sullivan Xrds
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.903, -87.791

A tree was knocked down on CR 6 in Central.

Thunderstorm Wind, Lauderdale

When
May 3, 3:52 PM CST
Where
Lauderdale County, 0.43 mi NNE of Center Hill
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.955, -87.426

A tree was knocked down at CR 472 just off Highway 64 in Lexington.

Thunderstorm Wind, Lauderdale

When
May 3, 3:52 PM CST
Where
Lauderdale County, 2.13 mi N of Grassy
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
35.001, -87.298

A tree was knocked down on CR 508 south of the state line in Lexington.

Thunderstorm Wind, Lauderdale

When
May 3, 3:52 PM CST
Where
Lauderdale County, 1.13 mi E of Central Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.900, -87.760

Trees were knocked down on CR 6 near the double bridges.

Thunderstorm Wind, Lauderdale

When
May 3, 3:52 PM CST
Where
Lauderdale County, 2.19 mi NW of Antioch
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.920, -87.500

A small shed was destroyed on CR 36 at Travis Drive in Killen.

Thunderstorm Wind, Lauderdale

When
May 3, 3:54 PM CST
Where
Lauderdale County, 0.24 mi WNW of Lexington
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.971, -87.374

A tree was knocked down onto power lines on CR 136 off of Highway 64.

Thunderstorm Wind, Lauderdale

When
May 3, 3:54 PM CST
Where
Lauderdale County, 0.73 mi ESE of Center Hill
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.948, -87.417

A tree was knocked down on CR 483 in Lexington.

Thunderstorm Wind, Lauderdale

When
May 3, 3:54 PM CST
Where
Lauderdale County, Lexington
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.970, -87.370

Trees were knocked down at CR 136 at Highway 64.

Thunderstorm Wind, Lauderdale

When
May 3, 3:55 PM CST
Where
Lauderdale County, 0.11 mi NE of Rhodesville
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.871, -87.868

A tree was knocked down at CR 189 at CR 14 in Oakland.

Thunderstorm Wind, Lauderdale

When
May 3, 3:55 PM CST
Where
Lauderdale County, 1.57 mi NW of Kingtown
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.933, -87.403

A power line was down and snapped in the road on CR 478 at CR 71 in Lexington.

Thunderstorm Wind, Lauderdale

When
May 3, 3:56 PM CST
Where
Lauderdale County, 0.57 mi NNE of Kingtown
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.928, -87.376

A tree was knocked down onto power lines at 13440 Highway 101.

Thunderstorm Wind, Lauderdale

When
May 3, 3:56 PM CST
Where
Lauderdale County, 1.07 mi WSW of Powell
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.964, -87.248

A tree was knocked down on CR 93 at CR 516 in Anderson.

Thunderstorm Wind, Lauderdale

When
May 3, 3:57 PM CST
Where
Lauderdale County, 1.35 mi NW of Oakland
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.842, -87.799

A tree was knocked down into the road at CR 134 at CR 89 in Oakland.

Thunderstorm Wind, Lauderdale

When
May 3, 3:57 PM CST
Where
Lauderdale County, 0.62 mi SW of Powell
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.963, -87.237

A tree was knocked down at CR 522 in Anderson.

Thunderstorm Wind, Lauderdale

When
May 3, 3:57 PM CST
Where
Lauderdale County, 2.12 mi WSW of Grassy
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.958, -87.335

A tree was knocked down on CR 134 in Grassy.

Thunderstorm Wind, Lauderdale

When
May 3, 3:58 PM CST
Where
Lauderdale County, 0.91 mi SE of Kingtown
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.912, -87.367

A tree was knocked down on CR 450 in Lexington.

Thunderstorm Wind, Lauderdale

When
May 3, 4:00 PM CST
Where
Lauderdale County, 0.81 mi NNW of Anderson
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.930, -87.276

A tree was knocked down at 3812 CR 533 in Anderson.

Thunderstorm Wind, Lauderdale

When
May 3, 4:00 PM CST
Where
Lauderdale County, 0.64 mi N of Anderson
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.929, -87.270

A tree and power lines were knocked down onto the road at 3902 CR 52 in Anderson.

Thunderstorm Wind, Lauderdale

When
May 3, 4:00 PM CST
Where
Lauderdale County, 0.62 mi NNE of Anderson
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.928, -87.266

A tree and power lines were knocked down at CR 52 and CR 95 in Anderson.

Thunderstorm Wind, Limestone

When
May 3, 4:00 PM CST to 4:20 PM CST
Where
Limestone County, 1.25 mi NNW of Union Hill to 2.6 mi E of Pisgah
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
34.986, -87.210

A strong gust front pushed southeast through the county knocking down several trees and power lines across the northern and portions of central Limestone County, including near the Elk River, Tanner, Elmont and Athens.

Thunderstorm Wind, Lauderdale

When
May 3, 4:01 PM CST
Where
Lauderdale County, 0.57 mi E of Petersville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.850, -87.670

One inch tree limbs were broken and roof shingles blown off. Reported via mPING.

Thunderstorm Wind, Lauderdale

When
May 3, 4:03 PM CST
Where
Lauderdale County, 0.53 mi WNW of East Florence
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.824, -87.628

A tree was knocked down onto a home at 4137 Eastwood Drive.

Thunderstorm Wind, Lauderdale

When
May 3, 4:03 PM CST
Where
Lauderdale County, 0.46 mi WNW of Weeden Hgts
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.832, -87.628

A power line was knocked down at 210 Cox Creek Parkway in Florence.

Thunderstorm Wind, Lauderdale

When
May 3, 4:07 PM CST
Where
Lauderdale County, 0.89 mi WSW of Rogersville
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.826, -87.295

A tree was knocked down at 5699 CR 70 in Rogersville.

Thunderstorm Wind, Limestone

When
May 3, 4:10 PM CST
Where
Limestone County, 0.46 mi NNE of Elkmont
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.936, -86.977

Trees were knocked down on Compton Street in Elkmont.

Thunderstorm Wind, Lauderdale

When
May 3, 4:15 PM CST
Where
Lauderdale County, 0.19 mi S of Oliver
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.817, -87.250

A tree was knocked down into the road at CR 70 and CR 570.

Thunderstorm Wind, Madison

When
May 3, 4:15 PM CST
Where
Madison County, 1.79 mi SE of Elkwood
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.960, -86.710

A large tree was uprooted and knocked over onto power lines. Video relayed via social media.

Thunderstorm Wind, Lauderdale

When
May 3, 4:16 PM CST
Where
Lauderdale County, 1.05 mi SSE of Oliver
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.806, -87.244

A power line was knocked down at 902 CR 606 in Rogersville.

Thunderstorm Wind, Limestone

When
May 3, 4:16 PM CST
Where
Limestone County, 2.19 mi SE of Ardmore
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.980, -86.820

One inch tree limbs were broken and roof shingles were blown off. Reported via mPING.

Thunderstorm Wind, Madison

When
May 3, 4:16 PM CST
Where
Madison County, Maple Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.930, -86.770

Two pine trees were knocked down onto Ready Section Road at Highway 53.

Thunderstorm Wind, Madison

When
May 3, 4:20 PM CST
Where
Madison County, 0.89 mi SE of Skinem
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
34.940, -86.510

Multiple tall trees were uprooted and knocked down onto Roy Davis Road and Joe Quick Road.

Thunderstorm Wind, Limestone

When
May 3, 4:21 PM CST
Where
Limestone County, 2.19 mi NE of Pisgah
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.900, -86.800

Trees were uprooted or snapped and roof shingles blown off. Reported via mPING.

Thunderstorm Wind, Madison

When
May 3, 4:21 PM CST
Where
Madison County, 1.13 mi W of Stegers Store
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
34.880, -86.590

One inch tree limbs were broken and roof shingles were blown off. Report via mPING.

Thunderstorm Wind, Madison

When
May 3, 4:21 PM CST
Where
Madison County, 0.69 mi N of Ryland
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.780, -86.480

Trees were uprooted or snapped.

Thunderstorm Wind, Madison

When
May 3, 4:22 PM CST
Where
Madison County, Ryland
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.770, -86.480

Trees were knocked down. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
May 3, 4:24 PM CST
Where
Lauderdale County, 0.64 mi N of Anderson
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.929, -87.270

A tree was knocked down on CR 52 in Anderson.

Thunderstorm Wind, Madison

When
May 3, 4:25 PM CST
Where
Madison County, 1.85 mi E of Monrovia
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Trained Spotter
Coordinates
34.772, -86.688

A large tree branch was knocked down at Indian Creek and Plummer Road.

Thunderstorm Wind, Madison

When
May 3, 4:25 PM CST
Where
Madison County, 1.62 mi NNW of Monrovia
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Trained Spotter
Coordinates
34.790, -86.734

A bradford pear tree was snapped onto Pettus Road at Hillgate Road.

Thunderstorm Wind, Madison

When
May 3, 4:25 PM CST
Where
Madison County, 1.49 mi SSW of Madison Xrds
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.880, -86.730

Trees were knocked down and a utility pole and lines were blown across McKee Road between Highway 53 and Jeff Road, closing the road.

Thunderstorm Wind, Madison

When
May 3, 4:29 PM CST
Where
Madison County, 2.19 mi SW of Bell Factory
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.800, -86.510

Trees were knocked down. Time estimated by radar.

Thunderstorm Wind, Madison

When
May 3, 4:30 PM CST
Where
Madison County, 0.89 mi SE of Bell Factory
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Social Media
Coordinates
34.810, -86.470

A tree was knocked down onto a fence in the Bellglade subdivision. Report was relayed via social media.

Thunderstorm Wind, Madison

When
May 3, 4:30 PM CST
Where
Madison County, 0.72 mi S of Bloucher Ford
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.860, -86.482

CWOP Station EW6400 recorded a wind gust of 63 mph.

Thunderstorm Wind, Madison

When
May 3, 4:31 PM CST
Where
Madison County, 1.17 mi S of Fletcher Chapel
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Social Media
Coordinates
34.713, -86.667

A tree was knocked down onto Old Madison Pike at Sherwood Baptist Church. Report was relayed via social media.

Thunderstorm Wind, Madison

When
May 3, 4:31 PM CST
Where
Madison County, 0.89 mi SW of Union Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.920, -86.490

Trees were uprooted or snapped and roof shingles were blown off. Reported via mPING.

Thunderstorm Wind, Madison

When
May 3, 4:32 PM CST
Where
Madison County, 0.88 mi N of Huntsville Park
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
34.713, -86.620

Trees and a power transformer were knocked down on Bob Wallace Avenue.

Thunderstorm Wind, Madison

When
May 3, 4:33 PM CST
Where
Madison County, 1.16 mi ESE of Madison
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Trained Spotter
Coordinates
34.693, -86.751

A tree was knocked down on Sullivan Street at Front Street in Madison.

Thunderstorm Wind, Madison

When
May 3, 4:33 PM CST
Where
Madison County, 1.84 mi WSW of Huntsville Mills Arp
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Social Media
Coordinates
34.740, -86.580

A window was blown out of their home in the Five Points neighborhood. Reported relayed via social media.

Thunderstorm Wind, Madison

When
May 3, 4:35 PM CST
Where
Madison County, 0.57 mi E of Huntsville Park
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
34.700, -86.610

One inch tree limbs were broken and roof shingles blown off. Report via mPING.

Thunderstorm Wind, Madison

When
May 3, 4:35 PM CST
Where
Madison County, 1.79 mi NE of Madison
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
34.720, -86.750

Thunderstorm winds damaged the Bob Jones High School softball field dugout and netting poles.

Thunderstorm Wind, Madison

When
May 3, 4:35 PM CST
Where
Madison County, 1.33 mi ENE of Haden
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.690, -86.500

Trees were uprooted or snapped.

Thunderstorm Wind, Madison

When
May 3, 4:36 PM CST
Where
Madison County, 2.26 mi SE of Madison
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Social Media
Coordinates
34.677, -86.742

A tree was knocked down on Lime Quarry Road.

Thunderstorm Wind, Madison

When
May 3, 4:44 PM CST
Where
Madison County, 2.38 mi ESE of Lily Flag
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
34.640, -86.530

One inch tree limbs were broken and roof shingles were blown off. Report via mPING.

Thunderstorm Wind, Madison

When
May 3, 4:46 PM CST
Where
Madison County, 0.57 mi W of Bugge Chapel
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
34.550, -86.460

One inch tree limbs were broken and roof shingles were blown off. Report via mPING.

Thunderstorm Wind, Jackson

When
May 3, 5:30 PM CST
Where
Jackson County, 0.9 mi SW of Section
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.570, -85.990

A large tree and large tree limbs were knocked down.

Thunderstorm Wind, Jackson

When
May 3, 5:30 PM CST
Where
Jackson County, 1.33 mi WSW of Section
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.570, -86.000

A tin porch roof was blown off of a house and lofted into a tree at the intersection of DAvistown Road and Mountaindale Circle.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2020Every state in 2020This day in weather historyWarnings in Alabama, May 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 880662, 902046, 880669, 880645, 880652, 880646, 880664, 880670, 902044, 902045, 880647, 880648, 902047, 880651, 880666, 880656, 880668, 880661, 880665, 880667, 880650, 880653, 880659, 880663, 902038, 902048, 880649, 880654, 880660, 902035, 880658, 902039, 880657, 902049, 902050, 902051, 902052, 902073, 902075, 902057, and more.